Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 17, NWS Austin/San Antonio, TX

August 5, 20086 counties in Texas

NWS Austin/San Antonio, TX issued this wind advisory at Aug 5, 2008, 5:15 AM CDT for 6 counties in Texas. It took effect at Aug 5, 2008, 9:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Aug 5, 2008, 5:15 AM CDT (10:15 UTC)
In effect from
Aug 5, 2008, 9:00 PM CDT
Expired
Aug 5, 2008, 2:48 PM CDT
In force
Issued by
NWS Austin/San Antonio, TX

Counties Bastrop County, TX, Burnet County, TX, Fayette County, TX, Lee County, TX, Travis County, TX, Williamson County, TX

The radar

The Ft Hood radar (KGRK), 43 km from the middle of the area, began a volume at 10:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 10.3 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2008-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 267 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2008-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
267 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
2835 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KEWX 051015
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
515 AM CDT TUE AUG 5 2008

...STRONG WINDS FROM TROPICAL STORM EDOUARD EXPECTED TO IMPACT THE 
NORTHEASTERN CORRIDOR OF SOUTH CENTRAL TEXAS TONIGHT...

.EDOUARD WILL MAKE LANDFALL ALONG THE TEXAS..LOUISIANA BORDER
AROUND MIDDAY TODAY. IT WILL CONTINUE ITS TREK INLAND ACROSS
SOUTHEAST TEXAS LATE TODAY..ENTERING SOUTH CENTRAL TEXAS THIS
EVENING. THE CENTER OF THE CIRCULATION IS EXPECTED TO TRACK JUST 
TO THE NORTH OF SOUTH CENTRAL TEXASS NORTHEAST CORRIDOR FROM 
NEAR COLLEGE STATION TO KILLEEN OVERNIGHT. THUS..STRONG WINDS 
WILL MAINLY BLOW FROM A NORTH TO NORTHWESTERLY DIRECTION. WIND 
SPEEDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 40 MPH POSSIBLE 
OVERNIGHT TONIGHT.

TXZ172-173-192>194-209-051815-
/O.NEW.KEWX.WI.Y.0017.080806T0200Z-080806T1200Z/
BURNET-WILLIAMSON-TRAVIS-BASTROP-LEE-FAYETTE-
INCLUDING THE CITIES OF...BURNET...GEORGETOWN...AUSTIN...
BASTROP...GIDDINGS...LA GRANGE
515 AM CDT TUE AUG 5 2008

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 7 AM CDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 7 AM
CDT WEDNESDAY. 

STRONG AND GUSTY NORTH TO NORTHWEST WINDS ARE EXPECTED BY LATE 
TONIGHT AS TROPICAL STORM EDOUARD TRACKS ACROSS NORTHEASTERN
PORTIONS OF SOUTH CENTRAL TEXAS. SUSTAINED WIND SPEEDS OF 25 TO
35 WITH GUSTS TO 40 MPH ARE POSSIBLE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
3 follow-up statements
000 
WWUS74 KEWX 051036 AAA
NPWEWX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
536 AM CDT TUE AUG 5 2008

...STRONG WINDS FROM TROPICAL STORM EDOUARD EXPECTED TO IMPACT
THE NORTHEASTERN CORRIDOR OF SOUTH CENTRAL TEXAS TONIGHT...

.EDOUARD WILL MAKE LANDFALL ALONG THE UPPER TEXAS COAST THIS
MORNING. IT WILL CONTINUE ITS TREK INLAND ACROSS SOUTHEAST TEXAS
TODAY..ENTERING SOUTH CENTRAL TEXAS THIS EVENING. THE CENTER OF
THE CIRCULATION IS EXPECTED TO TRACK JUST TO THE NORTH OF SOUTH
CENTRAL TEXASS NORTHEAST CORRIDOR FROM NEAR COLLEGE STATION TO
KILLEEN OVERNIGHT. THUS..STRONG WINDS WILL MAINLY BLOW FROM A
NORTH TO NORTHWESTERLY DIRECTION. WIND SPEEDS OF 25 TO 35 MPH WITH
GUSTS TO NEAR 40 MPH POSSIBLE OVERNIGHT TONIGHT.

TXZ172-173-192>194-209-051845-
/O.CON.KEWX.WI.Y.0017.080806T0200Z-080806T1200Z/
BURNET-WILLIAMSON-TRAVIS-BASTROP-LEE-FAYETTE-
INCLUDING THE CITIES OF...BURNET...GEORGETOWN...AUSTIN...
BASTROP...GIDDINGS...LA GRANGE
536 AM CDT TUE AUG 5 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 7 AM
CDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 7 AM
CDT WEDNESDAY. 

STRONG AND GUSTY NORTH TO NORTHWEST WINDS ARE EXPECTED BY LATE
TONIGHT AS TROPICAL STORM EDOUARD TRACKS ACROSS NORTHEASTERN
PORTIONS OF SOUTH CENTRAL TEXAS. SUSTAINED WIND SPEEDS OF 25 TO
35 WITH GUSTS TO 40 MPH ARE POSSIBLE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KEWX 051150 AAB
NPWEWX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
650 AM CDT TUE AUG 5 2008

...STRONG WINDS FROM TROPICAL STORM EDOUARD EXPECTED TO IMPACT
THE NORTHEASTERN CORRIDOR OF SOUTH CENTRAL TEXAS TONIGHT...

.EDOUARD WILL MAKE LANDFALL ALONG THE UPPER TEXAS COAST THIS
MORNING. IT WILL CONTINUE ITS TREK INLAND ACROSS SOUTHEAST TEXAS
TODAY..ENTERING SOUTH CENTRAL TEXAS THIS EVENING. THE CENTER OF
THE CIRCULATION IS EXPECTED TO TRACK JUST TO THE NORTH OF SOUTH
CENTRAL TEXAS NORTHEAST CORRIDOR FROM NEAR COLLEGE STATION TO
KILLEEN OVERNIGHT. THUS..STRONG WINDS WILL MAINLY BLOW FROM A
NORTH TO NORTHWESTERLY DIRECTION. WIND SPEEDS OF 25 TO 35 MPH WITH
GUSTS TO NEAR 40 MPH POSSIBLE OVERNIGHT TONIGHT.

TXZ172-173-192>194-209-052000-
/O.CON.KEWX.WI.Y.0017.080806T0200Z-080806T1200Z/
BURNET-WILLIAMSON-TRAVIS-BASTROP-LEE-FAYETTE-
INCLUDING THE CITIES OF...BURNET...GEORGETOWN...AUSTIN...
BASTROP...GIDDINGS...LA GRANGE
650 AM CDT TUE AUG 5 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 7 AM
CDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 7 AM
CDT WEDNESDAY. 

STRONG AND GUSTY NORTH TO NORTHWEST WINDS ARE EXPECTED BY LATE
TONIGHT AS TROPICAL STORM EDOUARD TRACKS ACROSS NORTHEASTERN
PORTIONS OF SOUTH CENTRAL TEXAS. SUSTAINED WIND SPEEDS OF 25 TO
35 WITH GUSTS TO 40 MPH ARE POSSIBLE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KEWX 051948
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
248 PM CDT TUE AUG 5 2008

...WIND ADVISORY FOR PORTIONS OF SOUTH CENTRAL TEXAS IS CANCELLED...

.GUSTY WINDS FROM TROPICAL STORM EDOUARD ARE EXPECTED OVERNIGHT ACROSS
MUCH OF SOUTH CENTRAL TEXAS. HOWEVER...SUSTAINED WIND SPEEDS ARE NO
LONGER EXPECTED TO REACH ADVISORY CRITERIA.

TXZ172-173-192>194-209-052100-
/O.CAN.KEWX.WI.Y.0017.080806T0200Z-080806T1200Z/
BURNET-WILLIAMSON-TRAVIS-BASTROP-LEE-FAYETTE-
INCLUDING THE CITIES OF...BURNET...GEORGETOWN...AUSTIN...
BASTROP...GIDDINGS...LA GRANGE
248 PM CDT TUE AUG 5 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS CANCELLED
THE WIND ADVISORY. 

GUSTY WINDS FROM TROPICAL STORM EDOUARD ARE EXPECTED OVERNIGHT ACROSS
MUCH OF SOUTH CENTRAL TEXAS. HOWEVER...SUSTAINED WIND SPEEDS ARE NO
LONGER EXPECTED TO REACH ADVISORY CRITERIA.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Aug 5, 4:13 AM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, Aug 5, 4:13 AM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
413 AM CDT TUE AUG 5 2008

.DISCUSSION...
WESTWARD MOVING RAIN BANDS WILL BEGIN PUSHING THROUGH EASTERN PORTIONS
OF THE CWA BY THIS AFTERNOON AS TROPICAL STORM EDOUARD STRIKES THE
UPPER TEXAS COAST THIS EVENING. THE CENTER SHOULD MOVE INTO THE
HOUSTON CWA LATE TODAY..AND INTO SOUTH CENTRAL AND CENTRAL TEXAS BY
LATE TONIGHT. OUR MAIN CONCERN FOR TONIGHT IS EXACTLY WHERE THAT
CENTER CORE WILL LIE DURING THE EARLY MORNING HOURS. THAT IS WHERE
THE POTENTIAL FOR TORRENTIAL RAINFALL AND RESULTANT FLOODING WILL
EXIST. DUE TO THE UNCERTAINTIES OF THE EVENTUAL STORM TRACK..OUR
BEST ESTIMATE IS THAT WELL BE ON THE SOUTHERN PERIPHERY OF A BAND
OF HEAVY RAINS TO MOVE NORTHEAST FROM SOUTHERN LEE COUNTY NORTHEAST
THROUGH WILLIAMSON TO BURNET COUNTY. WELL BE A LITTLE LIBERAL ON
THE FLASH FLOOD WATCH DUE TO MODEL UNCERTAINTIES AND TAKE IN THOSE
COUNTIES (INCLUDING TRAVIS) JUST SOUTH OF THE ANTICIPATED HEAVY RAIN
BAND AS WELL.

THE STORM WILL MOVE INTO WEST CENTRAL TEXAS WEDNESDAY BEFORE
DISSIPATING WITH THE ATTENDANT UPPER WAVE MOVING WEST OF THE
REGION WEDNESDAY NIGHT. RIDGING BUILDS BACK INTO THE REGION THURSDAY
THROUGH MONDAY WITH TEMPERATURES GRADUALLY TO SLIGHTLY ABOVE
NORMAL LEVELS AS THE ATMOSPHERE DRIES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              95  76  89  74  95 /  40  90  50  10  10
AUSTIN BERGSTROM INTL AIRPORT  94  73  91  71  96 /  50  90  50  10  10
DEL RIO INTL AIRPORT          102  75  97  76  96 /  20  20  30  10  10
SAN ANTONIO INTL AIRPORT       95  74  91  74  94 /  30  50  40  10  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM THIS EVENING THROUGH WEDNESDAY MORNING FOR
THE FOLLOWING COUNTIES: BASTROP...BURNET...LEE...TRAVIS...
WILLIAMSON.

WIND ADVISORY FROM 9 PM THIS EVENING TO 7 AM CDT WEDNESDAY FOR THE
FOLLOWING COUNTIES: BASTROP...BURNET...FAYETTE...LEE...TRAVIS...
WILLIAMSON.

&&

02/18
Hazardous weather outlook, Aug 5, 5:08 AM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
508 AM CDT TUE AUG 5 2008

TXZ171>173-183>194-202>209-217>225-228-061100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
508 AM CDT TUE AUG 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
BY TONIGHT...THE FORECAST TRACK OF TROPICAL STORM EDOUARD WILL
IMPACT CENTRAL TEXAS...OR THE NORTHEASTERN PORTION OF SOUTH
CENTRAL TEXAS. MONITOR FORECAST PRODUCTS FROM THE NATIONAL
HURRICANE CENTER FOR THE LATEST DEVELOPMENTS ON EDOUARD.

A FLASH FLOOD WATCH IS IN EFFECT FOR BURNET...WILLIAMSON...
TRAVIS...BASTROP...AND LEE COUNTIES TONIGHT. HEAVY RAINS ARE
EXPECTED TO DEVELOP AND CONCENTRATE CLOSE TO THE CENTER OF
EDOUARD LATE TONIGHT...WITH THE CENTER OF EDOUARD EXPECTED TO
TRACK JUST NORTH OF LEE...WILLIAMSON...AND BURNET COUNTIES. HEAVY
RAINFALL TOTALS OF 2 TO 5 INCHES ARE POSSIBLE BY WEDNESDAY
MORNING.

A WIND ADVISORY IS ALSO IN EFFECT TONIGHT FOR WINDS OF 25 TO 35
MPH...GENERALLY ALONG AND NORTH OF A BURNET TO SCHULENBURG LINE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
LOCALLY HEAVY RAINFALL AMOUNTS OVER 2 INCHES ARE POSSIBLE OVER
THE NORTHERN HILL COUNTRY LATE WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 4:45 AM CDTFlash Flood WatchEWXBastrop, Burnet, Fayette, Lee, Travis, Williamson17 hr

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.